MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 21MM, STRAIGHT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 21MM, STRAIGHT; STAPLE, IMPLANTABLE
Model Number SDH21A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Photo received and pending evaluation.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during the total gastrectomy, after fired with audible feedback, removed the device, the donut were complete as photo show, but noted 1/2 tissue without staples, checked surgical area, did not find any staples.Used suture to oversew and the surgery delayed one and half an hour.The patient's condition is currently stable.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/14/2020.Per photographic evaluation: upon visual inspection of three photos, the following was observed: the first and second photos show a device from anvil area and the washer appears to be totally cut inside of anvil.Also, the washer appears to be nicks.The third photo shows tissue on the hands of user and one part of tissue appears to be did not stapler.Based on the photos reviewed, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.As the device was not returned, an analysis investigation could not be performed.  a conclusion could not be reached as to what may have caused or contributed to the event. .
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/15/2020.As the device was not returned, an analysis investigation could not be performed.  a conclusion could not be reached as to what may have caused or contributed to the event. .

Brand Name
ILS 21MM, STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10593203
Report Number3005075853-2020-04943
Device Sequence Number19120673
Product Code GDW
UDI-Device Identifier10705036003519
UDI-Public10705036003519
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSDH21A
Device Catalogue NumberSDH21A
Device Lot NumberP4RT3A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2020
Supplement Date Received by Manufacturer10/13/2020
10/14/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/14/2020
10/15/2020
Patient Sequence Number1